You mentioned that you’ve used the Depo shot and oral contraceptives in the past, and you’re wondering if they’ve caused you to gain weight. And you’re at a point in life where you just want to get it off and make sure you’re on the right type of birth control that won’t make it worse. And a lot of studies have actually been done on this topic. Do contraceptives cause weight-gain? When it comes to the Depo shot and oral contraceptives, the studies have basically been inconclusive. Some have shown that there might be a slight change in weight-gain, others have shown that there’s not. And basically, it’s hard to say for sure, because there’s so many other factors that can lead to weight-gain. Basically, if there is a chance of gaining weight on these types of birth control, it’s very minimal, and there are other factors that probably have a more significant impact on whether a person will gain weight. It can include medical problems like hormonal imbalances. Of course, it has to do with diet and exercise as well.
So what I suggest is talking with your doctor about it, and based on their knowledge of your current weight, height, and health history, they’ll be able to decide what type of contraception is best for you, and also talk with you about some healthy weight-loss goals, and how you can achieve them. Good luck with it, and if you have any other questions for me in the future, feel free to ask them on our Facebook page at http://www.facebook.com/IntermountainMoms, and recommend us to your friends and family too.